New Jersey, 2025

High Wind in New Jersey, December 29, 2025

December 29, 2025 · NWS PHI · 3 events in 2 counties and zones

A powerful cold front brought strong winds to eastern New Jersey on the evening of December 29, 2025.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A powerful cold front brought strong winds to eastern New Jersey on the evening of December 29, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 29, 6:42 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 29, 6:42 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
642 PM EST Mon Dec 29 2025

.SYNOPSIS...
An upper trough lies over the Northeast as high pressure builds
into the south central United States through midweek. Several
week upper level disturbances will pass through the region later
this week, then low pressure may approach the Mid-Atlantic this
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
The cold front that passed through the region earlier on Monday
is now fully offshore. However, gusty winds will continue into
tonight as the pressure gradient remains tight, in addition to
the strong cold air advection regime that is in place. A
secondary front will also pass through overnight which will only
further exacerbate the windy conditions. Wind gusts of 40 to 55
MPH are expected. As a result, the Wind Advisory remains in
effect for the entire forecast area through tonight. There will
be an increase in cloud cover with this secondary front, so
expect partly to mostly cloudy skies overnight. Lows will mainly
fall into the 20s with wind chills in the low to mid teens. The
exception is the in the higher terrain and Poconos where lows
will be in the teens with wind chills in the single digits to
around zero.

Little in the way of change is expected on Tuesday with respect
to the large-scale weather pattern as deep low pressure
meanders over eastern Quebec and high pressure builds over the
southern Plains. Gusty winds continue but will begin to wane
from south to north as low pressure begins to pivot away. Still,
can expect winds to gust up to 40-50 mph across the area. As
winds will be decreasing from south to north, have opted to
segment the area into different end times of the Wind
Advisory...ending at 7 AM for most of the Delmarva; 1 PM for
most of southeast PA, northern DE and NJ; and 5 PM for Carbon
and Monroe counties. A chilly day is expected with highs mainly
in the upper 20s to mid 30s. Wind chill values will mainly
remain in the teens and 20s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Low pressure departs well to our northeast with high pressure
remaining to our southwest Tuesday night and winds diminish, but
still remain somewhat elevated at 10 to 15 mph with gusts up to
20 mph. Skies will be cloudy as shortwave energy passes through
the region, so that will keep optimal radiational cooling
conditions from developing. Still cold with lows in the low to
mid 20s for most of the area, except in the teens for the
southern Poconos.

An upper trough remains over the Northeast through the mid-week
period and several strong shortwaves will dive into the base of
the trough. This will bring some snow to the southern Poconos,
Lehigh Valley, and far northwest New Jersey Wednesday evening,
then another shot of snow down to the I-95 corridor Wednesday
night as a stronger shortwave passes through the region. QPF
will be minimal, and as a result, minimal snowfall can be
expected with an inch or so in the southern Poconos and less
than an inch down through the Fall Line.

Highs on Wednesday will be in the mid and upper 30s and lows
Wednesday night will be in the teens and low 20s as some colder
air filters into the region behind that shortwave.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Below normal temperatures will persist through the end of the
week and the weekend, and precipitation chances will be minimal,
at best. Some lingering light snow or flurries are possible on
Thursday, but PoPs will be capped at slight chance. Dry through
Friday. Low pressure develops over the Gulf Coast states and
looks to take a run at the Mid-Atlantic area next weekend, but
it remains to be seen how strong high pressure will be north of
the area and if it can keep the low well south of the area. For
now, mostly slight chance PoPs with low chance PoPs for southern
Delmarva.

Highs through the week will mostly be in the 30s and lows will
mostly be in the teens and 20s.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. Clear skies early with SCT/BKN clouds developing
overnight. West winds around 15-25 kt with gusts of 30-40 kts
with a few gusts up to 45 kts possible. High confidence.

Tuesday...VFR expected. SCT/BKN ceilings likely for much of the
day. West-northwest winds around 15-20 kt sustained, with gusts
up to 35 kt possible, diminishing later in the day. High
confidence.

Outlook...

Wednesday through Wednesday night...VFR during the day, then
sub-VFR in SN possible at night, mostly at KRDG/KABE/KTTN.

Thursday through Thursday night...VFR. Some SN possible at
KRDG/KABE/KTTN during the day.

Friday through Saturday...Mainly VFR. No significant weather,
though some light rain is possible Saturday.

&&

.MARINE...
Gale Warnings remain in effect until 6 PM Tuesday for both the
Atlantic Coastal Waters and the Delaware Bay.

Westerly winds around 25-35 kt sustained with gusts up to 40-45
kt expected through tonight. Winds will begin to subside a bit
on Tuesday, but will still have gusts upwards of 35-40 kt on all
waters. Seas around 5-7 feet. Outside of gale conditions, fair
weather is anticipated.

Outlook...

Tuesday night...Winds diminish, and a SCA will be needed for
winds gusting 25 to 30 kt.

Wednesday through Wednesday night...An SCA may be needed for
winds gusting to 25 kt.

Thursday through Saturday...Sub-SCA conditions.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 1 PM EST Tuesday for PAZ060>062-070-071-
     101>106.
     Wind Advisory until 5 PM EST Tuesday for PAZ054-055.
NJ...Wind Advisory until 1 PM EST Tuesday for NJZ001-007>010-
     012>027.
DE...Wind Advisory until 1 PM EST Tuesday for DEZ001.
     Wind Advisory until 7 AM EST Tuesday for DEZ002>004.
MD...Wind Advisory until 7 AM EST Tuesday for MDZ012-015-019-020.
MARINE...Gale Warning until 6 PM EST Tuesday for ANZ430-431-450>455.

&&

SYNOPSIS...MPS/Staarmann
NEAR TERM...AKL/DeSilva
SHORT TERM...MPS/Staarmann
LONG TERM...MPS/Staarmann
AVIATION...AKL/DeSilva/MPS/Staarmann
MARINE...AKL/DeSilva/MPS/Staarmann
Hazardous weather outlook, Dec 29, 3:44 AM EST, 16 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
344 AM EST Mon Dec 29 2025

MDZ012-015-019-020-301100-
Kent MD-Queen Annes-Talbot-Caroline-
344 AM EST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST TUESDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Eastern Cape May

When
December 29, 7:45 PM EST
Where
Eastern Cape May forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Other Federal Agency
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

The USGS gauge in Avalon reported a wind gust of 60 mph.

High Wind, Eastern Cape May

When
December 29, 8:15 PM EST
Where
Eastern Cape May forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Other Federal Agency
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

The USGS gauge in Cape May Harbor reported a wind gust of 59 mph.

High Wind, Western Monmouth

When
December 29, 8:57 PM EST
Where
Western Monmouth forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Other Federal Agency
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

The USGS gauge in Keansburg reported a wind gust of 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2025Every state in 2025This day in weather historyWarnings in New Jersey, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301927, 1301929, 1301931.